MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PENCAN; SPINAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PENCAN; SPINAL ANESTHESIA KIT
Model Number 333865
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: it was reported that upon removal, the pencan needle broke off in patient's back.During a telephone conversation the nurse manager it was stated that," the broken needle tip was not recovered.The patient did not receive surgical intervention at the time of the event, or as of current date.It was decided to send the patient for neuro-surgery consult, and observe.No complications as of today.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Multiple unsuccessful attempts were made to obtain a sample.All available information was forwarded to the manufacture.Based on the investigation reults, retain samples were tested and defects were noted.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PENCAN
Common Device Name
SPINAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key9335006
Report Number2523676-2019-00225
Device Sequence Number1849341
Product Code OFU
UDI-Device Identifier04046964180804
UDI-Public04046964180804
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number333865
Device Catalogue Number333865
Device Lot Number0061678886
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1